PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Further generalisations of a classical theorem of Daboussi

Volume 162 / 2020

Jean-Marie De Koninck, Imre Kátai Colloquium Mathematicum 162 (2020), 109-119 MSC: Primary 11L07; Secondary 11N37. DOI: 10.4064/cm7961-10-2019 Published online: 10 April 2020

Abstract

According to a well known theorem of Hédi Daboussi, if $\mathcal {M}_1$ stands for the set of those complex-valued multiplicative functions $f$ such that $|f(n)|\le 1$ for all positive integers $n$ and if $\alpha $ is an arbitrary irrational number, then $$ \lim _{x\to \infty } \sup _{f\in \mathcal {M}_1} \left | \frac 1x \sum _{n\le x} f(n) \exp \{2\pi i \alpha n\} \right | =0. $$ Given an infinite set $A$ of positive integers, let $A(x)$ stand for its counting function, and let $\alpha $ be an arbitrary irrational number. We examine various sets $A$ along with an appropriate weight function $w(n)$ for which one can prove that $$ \lim _{x\to \infty } \frac 1{A(x)} \sum _{\substack {n\le x \\ n\in A}} w(n) \exp \{2\pi i \alpha n\} =0. $$

Authors

  • Jean-Marie De KoninckDepartment of Mathematics
    Université Laval
    Québec G1V 0A6, Canada
    e-mail
  • Imre KátaiComputer Algebra Department
    Eötvös Loránd University
    Pázmány Péter sétány 1/C
    1117 Budapest, Hungary
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image